Clin Psychopharmacol Neurosci.  2013 Aug;11(2):103-105.

Eosinophilia, Pleural Effusion, Hepatitis, and Jaundice Occurring Early in Clozapine Treatment

Affiliations
  • 1Department of Psychiatry, Seoul National Hospital, Seoul, Korea. drshe@hanmail.net

Abstract

Clozapine use is associated with various adverse events, some of which have received little attention, including eosinophilia, pleural effusion, and hepatitis. Because of the fatality of jaundice with hepatitis, it is necessary to understand the course and management of clozapine-induced eosinophilia and hepatitis. We report on a case in which the eosinophil count began to increase shortly after clozapine use, and pleural effusion and fever then developed at the time eosinophilia was at its peak level. Jaundice with hepatitis consecutively developed when all the above symptoms subsided. The liver function recovered rapidly after clozapine was discontinued. We recommend that patients who develop rapid eosinophilia at the beginning of clozapine treatment should be monitored with LFTs, chest X-rays, and urine analysis tests.

Keyword

Clozapine; Eosinophilia; Hepatitis; Jaundice; Pleural effusion
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr